MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE GUIDE
Model Number H74939406S1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis; therefore, no physical or visual analysis could be performed.The end user did provide lot traceability.A review of the device history records of the specimen device did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section, "when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical conditions may have impacted on the event as reported.Review of the directions for use notes the reported event as a potential adverse event associated with the tavr/tavi procedure.Questions have been submitted to the distributor to try to obtain additional information from the end user in regards to this incident.If additional information is received a follow-up medwatch report will be submitted.
 
Event or Problem Description
As reported: it was reported that: safari wire broke and induced a pericardial effusion, which was resolved by pericardial puncture.Potential complications: serious injury.If yes, how resolved? resolved by pericardial puncture.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10144101
Report Number2126666-2020-00038
Device Sequence Number3867333
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberH74939406S1
Device Catalogue Number39406S1
Device Lot Number11202884
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age81 YR